Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 30, 2017, 7:17 PM CDT for Rutherford County, Tennessee. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2017, 7:17 PM CDT (00:17 UTC)
- Expired
- Mar 30, 2017, 7:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:18 PM CDT | TSTM WND DMG | 7 Sw Murfreesboro, TN | TREE REPORTED DOWN ON ARMSTRONG VALLEY RD. |
| Mar 30, 7:26 PM CDT | TSTM WND DMG | Murfreesboro, TN | POWER LINES DOWN AT 3156 EMERY ROAD |
| Mar 30, 7:38 PM CDT | TSTM WND DMG | 7 E Smyrna, TN | A TREE WAS BLOWN DOWN ON CUT OFF RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
784 WUUS54 KOHX 310017 SVROHX TNC149-310045- /O.NEW.KOHX.SV.W.0095.170331T0017Z-170331T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 717 PM CDT THU MAR 30 2017 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Central Rutherford County in Middle Tennessee... * Until 745 PM CDT * At 717 PM CDT, a severe thunderstorm was located 8 miles southwest of Murfreesboro, moving northeast at 60 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Murfreesboro, Smyrna, La Vergne, Walterhill, Lascassas, Christiana and Rockvale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3609 8651 3595 8626 3570 8636 3570 8663 TIME...MOT...LOC 0017Z 203DEG 51KT 3576 8650 HAIL...0.75IN WIND...60MPH $$ Shamburger
1 follow-up statement
179 WWUS54 KOHX 310032 SVSOHX Severe Weather Statement National Weather Service Nashville TN 732 PM CDT THU MAR 30 2017 TNC149-310045- /O.CON.KOHX.SV.W.0095.000000T0000Z-170331T0045Z/ Rutherford TN- 732 PM CDT THU MAR 30 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL RUTHERFORD COUNTY... At 731 PM CDT, a severe thunderstorm was located near Smyrna, moving north at 60 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Murfreesboro, Smyrna, La Vergne, Walterhill, Lascassas, Christiana and Rockvale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3609 8651 3595 8626 3570 8636 3570 8663 TIME...MOT...LOC 0031Z 196DEG 50KT 3595 8645 HAIL...<.75IN WIND...60MPH $$ Shamburger
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:48 PM CDT, 29 minutes earlier.
Area forecast discussion, Mar 30, 6:48 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 648 PM CDT Thu Mar 30 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Even though no storms have occurred today, people should remain wx aware. The threat has continued to gradually diminish from our previous outlooks, but we continue to expect some severe thunderstorms across Middle Tennessee later this afternoon and evening. Damaging winds, large hail, and isolated tornadoes will be possible. At 230 PM, thunderstorms were firing up near the Ms River. These storms will continue to develop and move east into our area late this afternoon and evening. A few thunderstorms may develop out ahead of the main batch, but with Mid TN dew points only in the mid 50s, there will not be much until the main event. It looks like that will start about 5 PM along the Tn River, then spread across the Mid State through the late afternoon and evening, We estimate storms at BNA around 7 PM. Storms should be moving east of the Plateau shortly after midnight. Air mass recovery has NOT been maximized. Some cloud cover has limited heating. But the main issue has been moisture, as indicated by the special 20Z OHX upper air observation. Sfc dews were in the mid 50s, PW values were under 1 inch, and capes were only around 500. Quality of moisture has been questionable with this event since the beginning. Still, it looks like capes of 1000 will be reached for some areas west of the Plateau as the storms approach. Effective bulk shear will be 40-50kt. So, severe thunderstorms remain a possibility. The greatest threat for sustained rotating updrafts will be over our northwest counties. The storms will tend to weaken as they move toward the Plateau late this evening, but at least isolated damaging wind gusts will remain possible throughout the evening. On Friday, scattered showers may linger early. Highs will be mainly lower 60s. Good news- the weekend still looks very nice. The next system will bring more showers and thunderstorms by Monday. That system will move out Tuesday, with another system on its heels by Wednesday. So, unsettled spring wx with slightly warmer than normal temperatures. && .AVIATION... 00Z TAF DISCUSSION. BNA/CKV/CSV...Line of storms has finally entered Middle Tennessee with scattered cells popping up out ahead of the organized convection. Surface winds remain brisk, and have even included a LLWS remark at CSV for this evening owing to even stronger above- surface winds. Have timed the TEMPO groups for TS according to the HRRR. Expect MVFR ceilings on the back side of this system tomorrow before the moisture finally pulls out. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........08
Hazardous weather outlook, Mar 30, 3:55 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 355 PM CDT Thu Mar 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-311215- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 355 PM CDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe storms may develop this evening. Hail and damaging winds will be the main threats. Any activity will weaken as the sun sets this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight.
In the hours before
Special weather statement, Mar 30, 5:24 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
524 PM CDT THU MAR 30 2017
TNZ005-302330-
Stewart TN-
524 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 630 PM
CDT...
At 523 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Land Between The Lakes to near Vale. Movement
was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
LAT...LON 3666 8785 3663 8785 3664 8770 3633 8781
3633 8788 3634 8792 3635 8794 3636 8799
3642 8804 3644 8806 3647 8805 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2223Z 219DEG 37KT 3665 8810 3619 8826
ShamburgerSpecial weather statement, Mar 30, 5:59 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
559 PM CDT THU MAR 30 2017
TNZ027-028-059-062-302345-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
559 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...WESTERN
RUTHERFORD...SOUTHEASTERN WILLIAMSON AND WILSON COUNTIES UNTIL 645 PM
CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 12 miles west of Murfreesboro, moving
north at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Nolensville,
Walterhill, Rural Hill, Belinda City, Eagleville, Tuckers Crossroads,
Triune, Cedars Of Lebanon State Park, Rockvale, Percy Priest Lake and
Gladeville.
LAT...LON 3634 8635 3631 8636 3632 8634 3631 8630
3632 8630 3632 8627 3630 8627 3631 8625
3621 8611 3571 8655 3578 8676 3628 8656
3631 8656 3632 8655 3628 8652 3631 8650
3634 8644 3631 8641 3631 8639 3635 8638
TIME...MOT...LOC 2259Z 200DEG 38KT 3583 8662
27Special weather statement, Mar 30, 6:06 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
606 PM CDT THU MAR 30 2017
TNZ005-023-310000-
Stewart TN-Houston TN-
606 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND NORTHWESTERN HOUSTON
COUNTIES UNTIL 700 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springville, or 8 miles north of Camden, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Houston
County Airport and Indian Mound.
LAT...LON 3664 8777 3664 8764 3637 8759 3624 8780
3623 8784 3624 8794 3625 8794 3631 8796
3640 8802
TIME...MOT...LOC 2305Z 223DEG 36KT 3619 8808
ShamburgerSpecial weather statement, Mar 30, 6:45 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
645 PM CDT THU MAR 30 2017
TNZ005-006-310030-
Stewart TN-Montgomery TN-
645 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND EASTERN STEWART
COUNTIES UNTIL 730 PM CDT...
At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Campbell North, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Clarksville, Cumberland City, Indian Mound, Palmyra and Woodlawn.
LAT...LON 3662 8713 3661 8712 3656 8714 3655 8713
3655 8712 3654 8712 3637 8759 3637 8773
3664 8775 3664 8711
TIME...MOT...LOC 2345Z 230DEG 45KT 3662 8756
ShamburgerSpecial weather statement, Mar 30, 6:58 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
658 PM CDT THU MAR 30 2017
TNZ062-075-310030-
Rutherford TN-Bedford TN-
658 PM CDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUTHERFORD AND
NORTHWESTERN BEDFORD COUNTIES UNTIL 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Shelbyville, moving northeast at 45 mph.
Pea to half inch hail and winds in excess of 30 mph will be possible
with this storm.
Locations impacted include...
Murfreesboro, Walterhill, Lascassas, Christiana, Deason, Rockvale,
Unionville and Fosterville.
LAT...LON 3561 8662 3600 8640 3587 8617 3581 8618
3580 8618 3578 8620 3552 8648
TIME...MOT...LOC 2357Z 217DEG 38KT 3562 8648
ShamburgerSpecial weather statement, Mar 30, 7:04 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Nashville TN 704 PM CDT THU MAR 30 2017 TNZ059-061-062-075-310045- Rutherford TN-Williamson TN-Bedford TN-Marshall TN- 704 PM CDT THU MAR 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL... RUTHERFORD...SOUTHEASTERN WILLIAMSON AND NORTHERN BEDFORD COUNTIES UNTIL 745 PM CDT... At 704 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Lewisburg to near Shelbyville. Movement was north at 60 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Murfreesboro, Shelbyville, Lewisburg, Smyrna, Nolensville, Walterhill, Chapel Hill, Eagleville, Bell Buckle, Lascassas, Christiana, Fosterville, Triune, Rover, Deason, Rockvale, Farmington and Unionville. LAT...LON 3547 8684 3595 8674 3596 8617 3548 8638 TIME...MOT...LOC 0004Z 200DEG 53KT 3553 8676 3554 8645 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:04 PM CDT | Special Weather Statement | OHX | Bedford, Rutherford | 41 min |
| Mar 30, 7:37 PM CDT | Special Weather Statement | OHX | Smith | 38 min |
| Mar 30, 7:41 PM CDT | Special Weather Statement | OHX | Wilson | 34 min |
| Mar 30, 7:44 PM CDT | Special Weather Statement | OHX | Davidson | 46 min |
| Mar 30, 8:06 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 39 min |
| Mar 30, 8:11 PM CDT | Special Weather Statement | OHX | Sumner, Wilson | 49 min |
| Mar 30, 8:42 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.